MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* TUNNELERS & SHEATHS, DISPOSABLE, 12 IN. / 16 GA; INTRODUCERS

HALYARD - IRVINE ON-Q* TUNNELERS & SHEATHS, DISPOSABLE, 12 IN. / 16 GA; INTRODUCERS
Model Number T16X12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 14apr2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the doctor performed and initial placement on a patient.The patient was in the right lateral recumbent position with no issues upon the insertion.The catheter was placed bottom to top to a depth of 15 cm and ropivacain was used to bolus.When the sheath was peeled away the healthcare professional felt like it broke leaving a piece behind.The doctor removed the catheter in an attempt to retrieve the broken piece, however, that was unsuccessful.An ultrasound was used to verify if there was a missing piece and the ultrasound confirmed the retained component inside the patient.The doctor felt that a secondary incision was necessary to locate the remaining piece.A 4¿ incision was made, but the healthcare professionals were unable to locate the piece.Rather than cause more trauma to the area, the team decided to abort and let the surgeon try to perform the rib fracture repair.The next day the patient underwent surgery to fix the rib fracture.The doctor performed the surgery, but could not locate or see the missing piece.The patient experienced a normal recovery despite not locating the missing piece.No additional information was provided.
 
Additional Manufacturer Narrative
One used sample was returned.The t-peel sheath was received with the finger tabs separated from the lumen portion of the sheath.The entire portion of the sheath was not returned.Small strands of stretched sheath were attached to each of the finger tabs but it did not appear that when the customer had pulled on each of the tabs that it did not separate the sheath longitudinally into two even pieces.The investigation summary concluded that the sheath was broken.The tabs had been pulled but separated form the lumen portion of the sheath and had not separated it into two sections as is designed to do.No root cause was identified.All information reasonably known as of 25-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
INTRODUCERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7439668
Report Number2026095-2018-00047
Device Sequence Number19119250
Product Code MEB
UDI-Device Identifier30680651137365
UDI-Public30680651137365
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2020
Device Model NumberT16X12
Device Catalogue Number101373602
Device Lot Number0202634693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/25/2018
Patient Sequence Number1
Patient Age72 YR
Patient Weight105